MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT PRE-SHAPED 215CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT PRE-SHAPED 215CM; WIRE, GUIDE, CATHETER
Model Number S2SPP14215
Medical Device Problem Codes Fracture (1260); Peeled/Delaminated (1454)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure the tip of guidewire (subject device) broke off.In the process, a probably hard thrombus was passed.Unknown medical intervention was performed.Patient reported to have passed away.Relationship of patient death to the guidewire (subject device) and associated procedure is unknown.No other information was provided.
 
Event or Problem Description
It was reported that during the procedure the tip of guidewire (subject device) broke off.In the process, a probably hard thrombus was passed.The hard thrombus was as the embolism.They tried to treat the thrombus by using an aspiration catheter first.After that didn¿t work they tried using a stent retriever.Unknown medical intervention was performed.Patient reported to have passed away.Relationship of patient death was probably not because the device issue, it was primary because of presenting condition prior to treatment.No other information was provided.
 
Additional Manufacturer Narrative
B5 executive summary - updated.H4 manufacturing date ¿ added.F10 / h6 clinical signs code grid - health effect - clinical code - updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.
 
Additional Manufacturer Narrative
B1 adverse event/product problem - updated from adverse event and product problem to product problem b2 outcomes attributed to ae - removed death, other serious (important medical events), and required intervention to prevent permanent impairment/damage (devices) b5 executive summary - updated c2/ d10 - concomitant products grid - unknown associated devices e1 initial reporter facility - updated e1 initial reporter first name - updated e1 initial reporter last name - updated e3 health professional occupation - updated from nurse to physician/surgeon h1 type of reportable event - updated from death to malfunction h3 device evaluated by mfg ¿updated h3 summary attached - updated f10 / h6 device code grid - updated f10 / h6 clinical signs code grid - health effect - clinical code - updated f10 / h6 health impact code grid - health effect - impact code - updated there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, an attempt had been made to shape the guidewire tip, the guidewire polytetrafluoroethylene (ptfe) coating was noted to be peeling in multiple areas to 96.8cm from the proximal end, the core wire distal end was observed through the distal tip dome, and the hydrophilic coating was hydrated there were no anomalies noted.A functional test was not required.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the subject guidewire had a "pig-tail" shaped tip and it was noticed that particles of the outer coating of the wire were coming loose.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to preparation of the device, the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, and the issue was noticed during preparation of the device.Analysis of the returned device found damage to the polytetrafluoroethylene (ptfe) coated length.Scraping and peeling was evident in several sections from the proximal end to 96.8cm from the proximal end and most likely occurred as a result of interaction with another device.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer.The as reported and as analyzed ¿guidewire ptfe coating peeling¿ will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.The guidewire distal tip appeared to have been shaped by the operator.However, no defects or anomalies were noted to the shaped tip.Therefore, the as reported 'guidewire deformed' was not confirmed.
 
Event or Problem Description
It was reported that during preparation, the guidewire (subject device) had a "pig-tail" shaped tip.When the guidewire (subject device) was used again, the insertion aid was used.For this purpose, it was pushed over the wire from behind.It was noticed that particles of the outer coating of the guide wire (subject device) were coming loose.The physician replaced it with a new device without any clinical consequences to the patient.

Brand Name
SYNCHRO2-14 SUPPORT PRE-SHAPED 215CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13049575
Report Number3012931345-2021-00215
Device Sequence Number13829496
Product Code DQX
UDI-Device Identifier07613327459654
UDI-Public07613327459654
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2024
Device Model NumberS2SPP14215
Device Catalogue NumberS2SPP14215
Device Lot Number0000062834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/17/2021
Supplement Date Received by Manufacturer01/25/2022
02/10/2022
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date02/07/2022
02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REACT 71 (NON-STRYKER MANUFACTURER).; REBAR (NON-STRYKER MANUFACTURER).; TREVO NXT (STRYKER MANUFACTURER).
Outcome Attributed to Adverse Event Death; Required Intervention; Other;
Patient SexUnknown